MAUDE Adverse Event Report: SYNTHES GMBH EXTRACTION SCREW FOR MULTILOC HUMERAL NAILING SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH EXTRACTION SCREW FOR MULTILOC HUMERAL NAILING SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 03.019.024
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D2b: additional device product codes: hwc, hrs.D9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j employee.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that on (b)(6) 2022, the patient underwent surgery to implant the multiloc humeral nail long for the humeral shaft.The surgery was completed successfully without any delay.Then, the removal surgery was performed on (b)(6) 2023 because bone union had been achieved.In the removal surgery, there was difficulty in removing the end cap, difficulty in connecting the extraction screw multiloc, and difficulty removing the nail with the connecting screw for multiloc.Attempts were made to remove the 15mm end cap in question, but the position of the end cap was over inserted by 10mm or more.As a result, the bone grew on the end cap and was difficult to remove.The surgeon used a bone chisel to scrape off bone and managed to extract the end cap, adding an additional 45 minutes of surgical time.After that, the surgeon tried to connect the extraction screw for multiloc in question, but the disk-shaped part in front of the connection part of the extraction screw became a stopper, making it difficult to connect with the nail.If connection was continued, a larger hole had to be made in order to connect, but the surgeon wanted to avoid this because the patient was young.The sales rep suggested using a multi-lock nail long insertion device for this removal, and shipped the device by charter shipment.The patient remained under anesthesia approximately 2.5 hours until the instruments arrived, and the operation resumed.The connecting screw for multiloc could be connected and the surgeon tried to remove the nail in question, but there was no sign of it coming off.Therefore, the combination hammer was connected and hammered by another hammer.The attempt was successful, and the nail was removed, but there was another extension of 45 minutes in the surgery.The scheduled surgery time was one hour, but it was extended by another four hours in total.This report involves one extraction screw for multiloc humeral nailing system.This report is related to (b)(4) , which reports the removal of the implants.This is report 1 of 1 for (b)(4).

Brand Name
EXTRACTION SCREW FOR MULTILOC HUMERAL NAILING SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16852100
Report Number8030965-2023-05504
Device Sequence Number7529397
Product Code HSB
UDI-Device Identifier07611819427242
UDI-Public(01)07611819427242
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120807
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.019.024
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/06/2023
Initial Report FDA Received Date05/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MULTILOC HN Ø7 LE CANN L210 TAN
Patient SexUnknown